Alert archive / California / Wind Advisories in 2006

Wind Advisory 38, NWS Los Angeles, CA

July 1, 2006

NWS Los Angeles, CA issued this wind advisory at Jul 1, 2006, 2:31 PM PDT. It took effect at Jul 1, 2006, 3:00 PM PDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jul 1, 2006, 2:31 PM PDT (21:31 UTC)
In effect from
Jul 1, 2006, 3:00 PM PDT
Expired
Jul 2, 2006, 5:26 AM PDT
In force
14 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 012131
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
231 PM PDT SAT JUL 1 2006

...SUNDOWNER WINDS WILL RETURN TO AREAS OF SOUTHWEST CALIFORNIA
THIS EVENING...

.STRONG AND GUSTY NORTHWEST AND NORTH WINDS WILL REDEVELOP THROUGH
PASSES AND CANYONS LATE THIS AFTERNOON AND PERSIST THROUGH EARLY
SUNDAY MORNING. THE STRONG NORTH WINDS WILL BEGIN OVER SANTA
BARBARA COUNTY LATE THIS AFTERNOON AND GRADUALLY SHIFT EAST
OVER LOS ANGELES COUNTY MOUNTAINS OVERNIGHT. THE WIND WILL
GRADUALLY DIMINISH OVERNIGHT FROM WEST TO EAST.

CAZ039-020345-
/O.NEW.KLOX.WI.Y.0038.060701T2200Z-060702T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-
231 PM PDT SAT JUL 1 2006

...WIND ADVISORY IN EFFECT UNTIL 6 AM PDT SUNDAY FOR PASSES AND CANYONS...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT SUNDAY. 

WINDY...THROUGH AND BELOW PASSES AND CANYONS...NORTHWEST WINDS
20 TO 30 MPH WITH GUSTS TO 45 MPH. WIND BECOMING NORTH 15 TO 25
MPH WITH GUSTS TO 45 MPH AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ052-020345-
/O.NEW.KLOX.WI.Y.0038.060702T0100Z-060702T1300Z/
SANTA BARBARA COUNTY MOUNTAINS-
231 PM PDT SAT JUL 1 2006

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT
SUNDAY FOR PASSES AND CANYONS...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT
SUNDAY. 

WINDY...THROUGH AND BELOW PASSES AND CANYONS...NORTHWEST WINDS
20 TO 30 MPH WITH GUSTS TO 45 MPH. WIND BECOMING NORTH 15 TO 25
MPH WITH GUSTS TO 45 MPH AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ054-020345-
/O.NEW.KLOX.WI.Y.0038.060702T0100Z-060702T1300Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
231 PM PDT SAT JUL 1 2006

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT
SUNDAY FOR INTERSTATE 5 CORRIDOR NORTH OF NEWHALL...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT
SUNDAY. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45
MPH IN THE INTERSTATE 5 CORRIDOR NORTH OF NEWHALL TONIGHT.


A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS76 KLOX 020346
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
846 PM PDT SAT JUL 1 2006

...SUNDOWNER WINDS CONTINUING ACROSS SOUTHERN SANTA BARBARA COUNTY TONIGHT...

.GUSTY NORTHWEST TO NORTH WINDS WILL CONTINUE BELOW AND THROUGH
PASSES AND CANYONS IN SOUTHERN SANTA BARBARA COUNTY...WHERE WIND GUSTS
UP TO 45 MPH CAN BE EXPECTED. THE GUSTY NORTHERLY WINDS WILL SHIFT EASTWARD
OVERNIGHT AND AFFECT THE INTERSTATE 5 CORRIDOR. MOTORISTS SHOULD
USE EXTRA CAUTION DRIVING ACROSS HIGHWAYS 101 AND 154 THROUGH
SOUTHERN SANTA BARBARA COUNTY...ESPECIALLY HIGH PROFILE VEHICLES.
 
CAZ039-021000-
/O.CON.KLOX.WI.Y.0038.000000T0000Z-060702T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-
846 PM PDT SAT JUL 1 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SUNDAY. 

WINDY...THROUGH AND BELOW PASSES AND CANYONS...NORTHWEST TO NORTH WINDS
25 TO 35 MPH WITH GUSTS TO 45 MPH. WIND BECOMING NORTH TO NORTHEAST 15 TO
25 MPH WITH GUSTS TO 40 MPH AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ052-021000-
/O.CON.KLOX.WI.Y.0038.000000T0000Z-060702T1300Z/
SANTA BARBARA COUNTY MOUNTAINS-
846 PM PDT SAT JUL 1 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SUNDAY. 

WINDY...THROUGH AND BELOW PASSES AND CANYONS...NORTHWEST TO NORTH WINDS
25 TO 35 MPH WITH GUSTS TO 45 MPH. WIND BECOMING NORTHEAST 20 TO
30 MPH WITH GUSTS TO 45 MPH AFTER MIDNIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ054-021000-
/O.CON.KLOX.WI.Y.0038.000000T0000Z-060702T1300Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
846 PM PDT SAT JUL 1 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SUNDAY. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH
IN THE INTERSTATE 5 CORRIDOR NORTH OF NEWHALL TONIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

GOMBERG/FORWOOD
000 
WWUS76 KLOX 020951
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
251 AM PDT SUN JUL 2 2006

...SUNDOWNER WINDS CONTINUING ACROSS SOUTHERN SANTA BARBARA COUNTY
EARLY THIS MORNING...

.GUSTY NORTHWEST TO NORTH WINDS WITH GUSTS TO 45 MPH WILL CONTINUE
BELOW AND THROUGH PASSES AND CANYONS IN SOUTHERN SANTA BARBARA
COUNTY. MOTORISTS SHOULD USE EXTRA CAUTION DRIVING ACROSS HIGHWAYS
101 AND 154 THROUGH SOUTHERN SANTA BARBARA COUNTY...ESPECIALLY HIGH
PROFILE VEHICLES.

CAZ054-021100-
/O.CAN.KLOX.WI.Y.0038.000000T0000Z-060702T1300Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
251 AM PDT SUN JUL 2 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELED THE
WIND ADVISORY.

$$

CAZ039-021300-
/O.CON.KLOX.WI.Y.0038.000000T0000Z-060702T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-
251 AM PDT SUN JUL 2 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING.

THROUGH AND BELOW PASSES AND CANYONS...NORTH WINDS 25 TO 35 MPH
WITH GUSTS TO 45 MPH. 

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ052-021300-
/O.CON.KLOX.WI.Y.0038.000000T0000Z-060702T1300Z/
SANTA BARBARA COUNTY MOUNTAINS-
251 AM PDT SUN JUL 2 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING.

THROUGH AND BELOW PASSES AND CANYONS...NORTH WINDS 25 TO 35 MPH
WITH GUSTS TO 45 MPH.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ASR
000 
WWUS76 KLOX 021226
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
526 AM PDT SUN JUL 2 2006


CAZ039-052-021330-
/O.CAN.KLOX.WI.Y.0038.000000T0000Z-060702T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
526 AM PDT SUN JUL 2 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY. 

WINDS HAVE SUBSIDED TO BELOW ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jul 1, 10:45 AM PDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jul 1, 10:45 AM PDT, 3 hours 46 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1045 AM PDT SAT JUL 1 2006

...NEW AVIATION DISCUSSION...

.SHORT TERM...HAVE ISSUED AN UPDATE TO CANCEL WIND ADVISORY AS WELL
AS RED FLAG WARNING. GUSTY PASS AND CANYONS WINDS HAD SUBSIDED.
WINDS IN THE EFFECTED AREA WERE NORTHEAST 10 MPH OVER SANTA BARBARA
COUNTY AND NORTHWEST 15 MPH WITH GUSTS TO 25 MPH IN THE ADJACENT
MOUNTAINS TO INTERSTATE 5 NORTH OF NEWHALL AT THIS TIME. NORTHWEST
WINDS WILL ACCELERATE THIS AFTERNOON AND BE CONFINED TO THE CANYONS
IN SOUTHWEST SANTA BARBARA COUNTY. SUNDOWNER TYPE WINDS WILL DEVELOP
OVER THE TRANSVERSE MOUNTAINS TO NEAR ADVISORY THRESHOLDS THIS
EVENING AS WELL THOUGH BE SHORT-LIVED. AN ADVISORY WILL LIKELY BE
ISSUED FOR THE CANYONS IN SANTA BARBARA COUNTY MOUTAINS AS WELL AS
THE INTERSTATE 5 CORRIDOR IN LOS ANGELES COUNTY NORTH OF NEWHALL.
GUIDANCE WAS CONSISTENT WITH PREVIOUS RUNS AND INDICATED WEAKER PRES
AND TEMPERATURE GRADIENTS COMPARED TO FRI EVENING. NO OTHER CHANGES
ANTICIPATED AT THIS TIME. LONG TERM DISCUSSION WRITTEN BY PREVIOUS
SHIFT.

.LONG TERM...RIDGE SHOULD CONT TO HOLD THRU TUE...FOR ANOTHER
DAY OF ABOVE TO WELL ABOVE NORMAL TEMPS IN THE VLYS...MTNS...
AND ANTELOPE VALLEY. THEN...A TROUGH MOVING INTO THE W CST
SHOULD CAUSE THE RIDGE TO BREAK DOWN AND SHIFT EWD WED THRU
FRI. THIS WOULD BRING SEVERAL DEGREES OF COOLING TO INTERIOR
SECTIONS...ESPECIALLY TO THE VLYS. AT THIS POINT...LOOKS LIKE ANY
SUBTROPICAL MSTR WILL REMAIN TO THE S AND E OF THE AREA...WHICH
WOULD LIMIT THE THREAT OF ANY AFTERNOON CONVECTION. NIGHT/MORNING
LOW CLOUDS AND FOG WILL BE WDSPRD ACRS THE CSTL PLAIN...AND THE
MARINE LAYER COULD DEEPEN ENOUGH BY THE MIDDLE OF NEXT WEEK TO ALLOW
CLOUDS TO SQUEAK INTO THE VLYS. WILL BUY OFF ON THE COOLING
TREND...BUT THIS UPPER RIDGE HAS BEEN AWFULLY PERSISTENT...SO
CONFIDENCE IS NOT PARTICULARLY HIGH.

&&

.AVIATION...
UNRESTRICTED VISIBILITY AND SKY CONDITIONS WILL CONTINUE AT KLAX ALL
DAY. AN EDDY IS EXPECTED TO DEVELOP TONIGHT WHICH MAY BRING IN THE
LOW CLOUDS AND FOG LATE TONIGHT AROUND 12Z.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
GALE WARNING (SEE LAXCWFLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC...FORWOOD
AVIATION...SWEET
Hazardous weather outlook, Jul 1, 11:25 AM PDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1125 AM PDT SAT JUL 1 2006

CAZ034>041-044>047-051>054-059-087-088-021300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
1125 AM PDT SAT JUL 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

AREAS OF NORTHWEST TO NORTH WINDS OF 20 TO 35 MPH WITH LOCAL GUSTS
OVER 45 MPH ARE EXPECTED TO REDEVELOP ACROSS THE MOUNTAINS OF SANTA
BARBARA COUNTY AND THE ADJACENT SOUTH COAST THIS EVENING INTO
TONIGHT...AND GUSTY WINDS ARE ALSO EXPECTED IN THE MOUNTAINS OF
VENTURA AND LOS ANGELES COUNTIES...ESPECIALLY THROUGH THE INTERSTATE
5 CORRIDOR. WIND ADVISORIES MAY BE NEEDED AGAIN LATER THIS AFTERNOON
INTO TONIGHT. NORTHWEST WINDS OF 20 TO 30 KNOTS WITH GUSTS OVER 40
KNOTS WILL AFFECT MUCH OF THE OUTER COASTAL WATERS TODAY AND
TONIGHT...AND GALE WARNINGS REMAIN IN EFFECT.

* GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

NORTHWEST WINDS OF 20 TO 30 KNOTS WITH GUSTS OVER 35 KNOTS WILL
AFFECT MUCH OF THE OUTER COASTAL WATERS SUNDAY...WITH GALE WARNINGS
CONTINUING.

* GALE WARNING...............SEE FZUS56 KLOX - CWFLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FORWOOD

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 5:14 PM PDTRed Flag WarningLOX16 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.